How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Michael Salama Your Own Question
Michael Salama
Michael Salama,
Category: Homeopathy
Satisfied Customers: 714
Experience:  Medical director at San Miguel Medical Clinic
93434137
Type Your Homeopathy Question Here...
Michael Salama is online now
A new question is answered every 9 seconds

I have recently stopped taking the lowest dose of

Customer Question

i have recently stopped taking the lowest dose of levothyroxine. i was prescribed years ago by a doctor who said i was borderline and i;m just not sure i need to be taking it, so i stopped taking it. What are side affects that i can expect or do you think this is a problem.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: yes. she said give it two months and get my blood tested and we will know if i need to get back on it. I am a registered dietitian who believes in integrative medicine and i'm becoming more and more "alternative" so to speak. My dose is .05mg
JA: In general, how has your health been lately?
Customer: great.
JA: Anything else in your medical history you think the doctor should know?
Customer: nope
Submitted: 4 months ago.
Category: Homeopathy
Expert:  Michael Salama replied 4 months ago.

Hello this is Dr. Salama MD,

The side effects would ultimately depend on your current TSH levels.

If they are normal then you should not expect any side effects after discontinuing it.

However, if they are not normal then you may experience tiredness, low blood pressure, mood changes among other symptoms.

I would have your levels recheck in 4-6 weeks after discontinuation.

Let me know if you have any other questions.

If not, please don't forget to leave a positive rating (bonus appreciated) as that's the only way I get credit for answering your question.

Thank you!

Customer: replied 4 months ago.
What do you recommend from a dietary point of view? I've heard to stop gluten and dairy...what do you recommend?
Expert:  Michael Salama replied 4 months ago.

Dietary changes will not have a significant effect on your thyroid levels at this time.